Alert archive / Florida / Red Flag Warnings in 2012
Red Flag Warning 11, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at Mar 5, 2012, 3:16 AM EST. It took effect at Mar 5, 2012, 10:00 AM EST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2012, 3:16 AM EST (08:16 UTC)
- In effect from
- Mar 5, 2012, 10:00 AM EST
- Expired
- Mar 5, 2012, 8:00 PM EST
- In force
- 10 hr
- Issued by
- NWS Tampa Bay, FL
The text
As transmitted, in the capitals the NWS used until 2016.
125 WWUS82 KTBW 050816 RFWTBW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 316 AM EST MON MAR 5 2012 ...RED FLAG WARNING TODAY FROM 10 AM TO 8 PM FOR LEE COUNTY... .VERY DRY AIR WILL REMAIN OVER WEST CENTRAL AND SOUTHWEST FLORIDA WITH CRITICAL FIRE HAZARD CONDITIONS ACROSS LEE COUNTY TODAY. FLZ065-052030- /O.NEW.KTBW.FW.W.0011.120305T1500Z-120306T0100Z/ LEE- 316 AM EST MON MAR 5 2012 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EST THIS EVENING FOR... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EST THIS EVENING. * AFFECTED AREA...LEE. * WIND...NORTHEAST AT 10 MPH. * HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES OF 17 TO 22 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. && $$
1 follow-up statement
772 WWUS82 KTBW 052317 RFWTBW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 617 PM EST MON MAR 5 2012 ...RED FLAG WARNING TODAY UNTIL 8 PM FOR LEE COUNTY... ...FIRE WEATHER WATCH IN EFFECT TOMORROW FOR ALL AREAS... .VERY DRY AIR WILL REMAIN OVER WEST CENTRAL AND SOUTHWEST FLORIDA WITH CRITICAL FIRE HAZARD CONDITIONS ACROSS LEE COUNTY TODAY. DRY AIR WILL REMAIN OVER FLORIDA ON TUESDAY WITH INCREASING WINDS OF AROUND 15 MPH. FLZ065-062200- /O.NEW.KTBW.FW.A.0005.120306T1700Z-120306T2200Z/ /O.CON.KTBW.FW.W.0011.000000T0000Z-120306T0100Z/ LEE- 617 PM EST MON MAR 5 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING FOR LEE COUNTY... ...FIRE WEATHER WATCH IN EFFECT TUESDAY AFTERNOON FOR LEE COUNTY... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT TUESDAY AFTERNOON. * AFFECTED AREA...LEE. * WIND...EAST AROUND 15 MPH WITH GUSTS TO 25 MPH. * HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES OF 30 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. && $$ FLZ039-042-043-048>052-055>057-060>062-062200- /O.NEW.KTBW.FW.A.0005.120306T1700Z-120306T2200Z/ LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE- 617 PM EST MON MAR 5 2012 ...FIRE WEATHER WATCH IN EFFECT TUESDAY AFTERNOON FOR... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT TUESDAY AFTERNOON. * AFFECTED AREA...LEVY...CITRUS...SUMTER...HERNANDO...PASCO... PINELLAS...HILLSBOROUGH...POLK...MANATEE...HARDEE... HIGHLANDS...SARASOTA...DE SOTO...CHARLOTTE. * WIND...EAST AROUND 15 MPH WITH GUSTS TO 25 MPH. * HUMIDITY...30 TO 35 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Mar 5, 3:16 AM EST, 0 minutes earlier.
Area forecast discussion, Mar 5, 3:16 AM EST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
316 AM EST MON MAR 5 2012
.SHORT TERM (TODAY-WEDNESDAY)...
SURFACE HIGH PRESSURE WILL HOLD OVER WEST CENTRAL AND SOUTHWEST
FLORIDA TODAY WITH DECREASING WINDS AND MODERATING TEMPERATURES.
VERY DRY AIR WILL HOLD OVER THE REGION. THE TAIL END OF A WEAK
SECONDARY COLD FRONT WILL PUSH SOUTH OVER THE FLORIDA PENINSULA
TONIGHT BUT WILL DISSIPATE BY TUESDAY MORNING...WHILE STRONG
SURFACE HIGH PRESSURE WILL BUILD OVER THE MID ATLANTIC AND FLORIDA
BEHIND THE FRONT LATE MONDAY NIGHT AND TUESDAY. PRESSURE GRADIENT
WILL TIGHTEN WITH BREEZY NORTHEAST WINDS AND CONTINUED MODERATING
TEMPERATURES. STRONG WINDS OFF THE ATLANTIC WILL ALSO ALLOW LOW
LEVEL MOISTURE TO INCREASE TUESDAY AND WEDNESDAY...WITH BOUNDARY
LAYER WINDS VEERING EASTERLY WEDNESDAY BUT CONTINUED BREEZY.
.LONG TERM (WEDNESDAY NIGHT-SUNDAY)...
HIGH PRESSURE WILL BE RIDGING ACROSS THE AREA AT THE SURFACE AND
ALOFT FOR WEDNESDAY NIGHT THROUGH SATURDAY. A LOW PRESSURE SYSTEM
WILL THEN APPROACH THE AREA FROM THE WEST FOR SUNDAY. A FEW SHOWERS
WILL BE POSSIBLE SATURDAY AND SUNDAY AFTERNOONS AHEAD OF THIS IN THE
WARM AND MOIST ENVIRONMENT WITH SW FLOW ALOFT. TEMPERATURES WILL BE
IN THE UPPER 70S TO MID 80S IN THE AFTERNOONS AND IN THE UPPER
40S-LOWER 50S NORTH AND THE MID 50S-MID 60S CENTRAL AND SOUTH.
&&
.AVIATION...
VFR CONDITIONS WILL BE IN PLACE FOR THE NEXT 24 HOURS WITH CLEAR
SKIES AND GENERALLY NORTHERLY WINDS AT 07-11KTS.
&&
.MARINE...
WINDS AND SEAS WILL SUBSIDE TODAY. GRADIENT WILL TIGHTEN TUESDAY
AND WEDNESDAY WITH INCREASING OFFSHORE WINDS AND SEAS...SMALL
CRAFT ADVISORY CONDITIONS ARE LIKELY. WINDS AND SEAS WILL SUBSIDE
THURSDAY AND FRIDAY.
&&
.FIRE WEATHER...
VERY DRY AIR OVER THE REGION WILL AGAIN SUPPORT WIDESPREAD
AFTERNOON RELATIVE HUMIDITY VALUES LESS THAN 30 PERCENT. HOWEVER
WINDS WILL BE LESS THAN 15 MPH ACROSS THE REGION. ONLY AREA WITH
AN CRITICAL FIRE DANGER IS IN LEE COUNTY...WITH ELEVATED
CONDITIONS ACROSS SARASOTA COUNTY. INCREASING WINDS ON TUESDAY
WITH CONTINUED RELATIVE HUMIDITY VALUES NEAR CRITICAL LEVELS MAY
CREATE INSTANTANEOUS RED FLAG CONDITIONS OVER PORTIONS OF WEST
CENTRAL AND SOUTHWEST FLORIDA.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 74 52 77 61 / 0 0 0 5
FMY 76 54 81 62 / 0 0 0 5
GIF 74 50 76 57 / 0 0 0 5
SRQ 73 51 79 60 / 0 0 0 5
BKV 75 38 76 54 / 0 0 0 5
SPG 72 57 75 62 / 0 0 0 5
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 10 AM THIS MORNING TO 8 PM EST THIS
EVENING FOR LEE.
GULF WATERS...SMALL CRAFT ADVISORY UNTIL 7 AM EST THIS MORNING FOR BONITA
BEACH TO ENGLEWOOD OUT 20 NM-BONITA BEACH TO ENGLEWOOD OUT
20 TO 60 NM.
&&
SHORT TERM/MARINE/FIRE WEATHER...13/OGLESBY
LONG TERM/AVIATION...24/COLSONHazardous weather outlook, Mar 4, 5:11 AM EST, 22 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 511 AM EST SUN MAR 4 2012 FLZ039-042-043-048>052-055>057-060>062-065-042300- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 511 AM EST SUN MAR 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...HIGH WIND IMPACT... NORTHWEST WINDS WILL INCREASE TO 20 TO 25 MPH WITH GUSTS UP TO 40 MPH IN THE WAKE OF A COLD FRONT MOVING THROUGH THE REGION THIS MORNING. THESE STRONG AND GUSTY WINDS WILL BLOW LOOSE OBJECTS ABOUT AND WILL BUFFET HIGH PROFILE VEHICLES WHEN CROSSING ELEVATED ROADWAYS SUCH AS CAUSEWAYS. THESE CONDITIONS WILL MAKE BOATING ON THE INLAND LAKES AND WATERWAYS VERY DANGEROUS. ...RIP CURRENT IMPACT... STRONG NORTHWEST WINDS OF 20 TO 25 KNOTS WITH GUSTS UP TO GALE FORCE WILL PRODUCE A HIGH RISK OF RIP CURRENTS ALONG THE COAST AND AREA BEACHES TODAY. THE STRONG WINDS WILL PRODUCE ROUGH SURF AND LARGE BREAKING WAVES. PEOPLE VISITING THE BEACH SHOULD STAY OUT OF THE HIGH SURF. ...WIND AND SEA IMPACT... NORTHWEST WINDS IN THE 20 TO 25 KNOT RANGE WITH GUSTS UP TO GALE FORCE WILL HELP TO BUILDS SEAS INTO THE 6 TO 8 FOOT RANGE NEAR SHORE AND 8 TO 10 FEET OFFSHORE TODAY THROUGH EARLY TONIGHT. THE STRONG AND GUSTY WINDS AND ELEVATED SEAS WILL PRODUCE VERY HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT OPERATORS. FISHERMEN AND OTHER SMALL CRAFT OPERATORS MAY WANT TO POSTPONE TRIPS INTO THE GULF UNTIL CONDITIONS IMPROVE LATER TONIGHT AND MONDAY. ...FIRE WEATHER IMPACT... A MUCH COOLER AND DRIER AIR MASS WILL MOVE INTO THE REGION TODAY IN THE WAKE OF A COLD FRONT. THE DRIER AIR WILL ALLOW HUMIDITY VALUES TO FALL BELOW 35 PERCENT FOR SEVERAL HOURS TODAY. THESE LOW HUMIDITY VALUES COMBINED WITH STRONG AND GUSTY WINDS WILL PRODUCE INSTANTANEOUS RED FLAG CONDITIONS...AND A RED FLAG WARNING IS IN EFFECT FOR ALL COUNTIES IN WEST CENTRAL AND SOUTHWEST FLORIDA UNTIL 6 PM EST THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ...FIRE WEATHER IMPACT... VERY DRY AIR WILL REMAIN OVER WEST CENTRAL AND SOUTHWEST FLORIDA ON MONDAY AND THROUGH THE UPCOMING WEEK. THIS DRY AIR WILL AGAIN SUPPORT LONG DURATIONS OF HUMIDITY VALUES LESS THAN 35 PERCENT OVER THE REGION DURING MONDAY AND TUESDAY AFTERNOONS. WINDS SHOULD BE MUCH LIGHTER BOTH DAYS...SO RED FLAG CONDITIONS ARE NOT EXPECTED...BUT THE DRY AIR WILL KEEP THE FIRE WEATHER CONDITIONS ELEVATED THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. MCMICHAEL
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 3:32 PM EST | Small Craft Advisory | TBW | 54 hr | |
| Mar 5, 6:17 PM EST | Fire Weather Watch | TBW | DeSoto, Hardee, Highlands, Pinellas, Polk, Sumter | 10 hr |
Nearby
Red Flag Warnings in Florida, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.